Florida, 2006

Damaging Wind in Florida, June 29, 2006

June 29, 2006 · NWS JAX · 1 event in 1 county or zone

Thunderstorm wind gusts damaged a roof, shed and blew a tree down on a car. Location was at NE 145 Ave and Highway 40.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Thunderstorm wind gusts damaged a roof, shed and blew a tree down on a car. Location was at NE 145 Ave and Highway 40.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:38 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 29, 1:38 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT THU JUN 29 2006

.SHORT TERM...SATELLITE IMAGERY AND 88D RADARS INDICATE A
SURFACE TROUGH (REMNANTS OF COLD FRONT) EXTENDS FROM THE FLORIDA
ATLANTIC WATERS SOUTHWEST ACROSS NORTH-CENTRAL FLORIDA. ISOLATED
THUNDERSTORMS HAVE DEVELOPED ALONG THIS FEATURE. ALOFT...TROUGH IS
SHIFTING EAST TOWARDS THE EASTERN SEABOARD...WITH SOUTHERN EXTENSION
OF TROUGH BECOMING BROAD AND WEAK OVER THE LOCAL REGION. TEMPERATURES
WERE IN THE UPPER 80S TO NEAR 90. MSAS ANALYSIS INDICATES MUCH
DRIER AIR JUST TO THE NORTHWEST WITH CURRENT DEW-POINTS IN THE MID
50S ACROSS CENTRAL GEORGIA.

THUNDERSTORMS WILL INCREASE IN COVERAGE THE REMAINDER OF TODAY ACROSS
EXTREME SOUTHERN SECTIONS...ESPECIALLY IN MARION COUNTY. THIS IS IN
RESPONSE TO AFOREMENTIONED SURFACE TROUGH AND SEA-BREEZE EFFECTS.
DRY CONDITIONS WILL CONTINUE THE REMAINDER OF TODAY NORTH OF A
LINE FROM GAINESVILLE TO ST. AUGUSTINE.

THE POSITION OF HIGH PRESSURE TO THE NORTH WILL WILL ENTRAIN DRIER
AIR OVER THE REGION THROUGH SATURDAY...WITH MID-UPPER LEVEL
ANTICYCLONE BUILDING IN. MUCH WARMER CONDITIONS ARE FORECAST WITH
LIMITED SHOWER/TSTORM DEVELOPMENT. FRIDAY...ISOLATED SHOWERS AND
THUNDERSTORMS ARE FORECAST SOUTH OF A LINE FROM GAINESVILLE TO ST
AUGUSTINE...WITH ATMOSPHERE TOO WARM AND STABLE TO SUPPORT
ACTIVITY NORTH OF THIS LINE. SATURDAY...HIGH PRESSURE WILL SETTLE
OFFSHORE...WITH EASTERLY (ONSHORE) FLOW PROVIDING INFLUX OF
MOISTURE AND INSTABILITY OVER THE FLORIDA PENINSULA. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
FLORIDA SATURDAY...WITH GREATEST CONCENTRATION OF SHOWER AND
STORMS CONTINUING ACROSS SOUTHERN-MOST ZONES. AIRMASS WILL REMAIN
TOO WARM AND STABLE TO SUPPORT ACTIVITY IN SOUTH GEORGIA.

SUNDAY...HIGH PRESSURE WILL POSITION WELL OFFSHORE...WITH RIDGE
AXIS SHIFTING WEST OVER LOCAL REGION. MOISTURE WILL INCREASE AND
SPREAD NORTHWARD ON SUNDAY...THUS HAVE INCLUDED SCATTERED POPS FOR
ALL BUT NORTHERN- MOST COUNTIES OF JAX CWA.

.LONG TERM (MON THRU THU)...HIGH PRESSURE OVER THE WESTERN ATLANTIC
WILL RIDGE WEST OVER THE REGION THROUGH THE EXTENDED PERIOD. A
DOMINANT EASTERLY FLOW WILL PROVIDE INFLUX OF MOISTURE OVER THE
REGION...ESPECIALLY ACROSS THE FLORIDA PENINSULA...THUS GREATEST
CONCENTRATION OF SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS
NORTH FLORIDA.

&&

.MARINE...NO HEADLINES ANTICIPATED THROUGH THE FORECAST PERIOD.
OFFSHORE FLOW TONIGHT WILL VEER ESE BY SAT AS SFC RIDGE TO OUR NW
SHIFTS EWD. THE PRESSURE GRADIENT TIGHTENS OVER THE WATERS LATE SUN-
TUE AS ELY FLOW FIRMLY ESTABLISHES ITSELF OVER THE WATERS. WINDS
INCREASE FROM 10 KTS OR LESS...TO 10-15 KTS BY SUN. SEAS EXPECTED
TO BUILD FROM 2-3 FT...TO 3-4 FT EARLY NEXT WEEK. THE CHANCE OF RIP
CURRENTS WILL INCREASE NEAR THE COAST EARLY NEXT WEEK AS WELL.

&&

.FIRE WEATHER...HAVE CONTINUED WITH THE FIRE WX WATCH FOR THE
NORTHERN SUWANNEE RIVER VALLEY FRI AFTN. THE EVENT STILL LOOKS A
LITTLE TOO MARGINAL GIVEN UNCERTAINTY LOW RH DURATION...ESPECIALLY
SINCE A LOT OF GROUND MOISTURE EXISTS. WILL DEFER RFW DECISION TO
THE MID SHIFT. SAT FLOW BECOMES EASTERLY BUT WE COULD SEE SOME
MARGINAL DURATIONS OF LOW RHS ACROSS OUR NORTH SUWANNEE VALLEY
ZONES. HIGHLIGHTED THE LOW RHS IN THE FWF REMARKS SECTION FOR SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  67  97  70 /  20   5   0   0
SSI  91  76  91  77 /  10  10   0   0
JAX  92  71  94  72 /  20  10   5   0
SGJ  89  74  89  75 /  30  10   5   0
GNV  92  69  94  71 /  40  10  10  10
OCF  92  70  93  71 /  40  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 2 PM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: COLUMBIA...HAMILTON...AND SUWANNEE.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 29, 11:38 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1238 PM EDT THU JUN 29 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1238 PM EDT THU JUN 29 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EVENING...MAINLY ACROSS NORTHEAST FLORIDA. ACTIVITY IS EXPECTED
TO DEVELOP ALONG BOTH THE EAST AND WEST COAST SEABREEZES OVER
NORTHEAST FLORIDA...WHILE A WEAK UPPER LEVEL DISTURBANCE BRINGS
ISOLATED STORMS ACROSS SOUTHEAST GEORGIA. ACTIVITY WILL MOVE EAST TO
SOUTHEAST AT 10 TO 15 MPH. SOME STORMS MAY BECOME STRONG WITH GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.

PATCHY DENSE FOG CAN BE EXPECTED LATE TONIGHT...ESPECIALLY NEAR
BODIES OF WATER AND WHERE RECENT RAINFALL OCCURRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...WITH SCATTERED
THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THE REST OF THE
PERIOD. STORMS WILL BE ACCOMPANIED BY GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Local storm report, Jun 29, 11:57 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 E DOUGLAS             31.51N 82.83W
06/28/2006                   COFFEE             GA   DEPT OF HIGHWAYS

            TREES DOWN ON PALMATTO ROAD WERE REMOVED. OTHER TREE DOWN
            ON HIWAY 132 EAST OF NICHOLLS.

&&

BKERNS
Special weather statement, Jun 29, 2:06 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT THU JUN 29 2006

FLZ040-291945-
MARION-
306 PM EDT THU JUN 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF RAINBOW LAKES
ESTATES...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND DUNNELLON
THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 29, 3:48 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT THU JUN 29 2006

GAZ153-154-165-166-292130-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
448 PM EDT THU JUN 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF DOCK JUNCTION...
MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND DOCK JUNCTION...BRUNSWICK...JEKYLL ISLAND AND DOVER
BLUFF THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jun 29, 3:51 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND DMG     ALMA                    31.54N 82.48W
06/28/2006                   BACON              GA   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN IN ALMA ON HIGHWAY 32 EAST.
            POWER OUT FOR 2 HOURS.

&&

PKEEGAN
Special weather statement, Jun 29, 4:10 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT THU JUN 29 2006

GAZ154-292200-
COASTAL GLYNN-
510 PM EDT THU JUN 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM
EDT...

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF LITTLE ST. SIMMONS
IS....OR 7 MILES EAST OF DARIEN...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LITTLE ST. SIMMONS IS.
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 29, 4:58 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT THU JUN 29 2006

FLZ040-292245-
MARION-
558 PM EDT THU JUN 29 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM
EDT...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF LYNNE...MOVING SOUTHWEST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LYNNE...JUNIPER SPRINGS...MOSS BLUFF...SILVER SPRINGS SHORES...
OCKLAWAHA...WEIRSDALE...SUMMERFIELD...LAKE WEIR AND BELLEVIEW THROUGH
645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Jacksonville radar (KJAX), 144 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 29, 5:10 PM EST
Where
Marion County, 1 mi E of Lynne
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
29.200, -81.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515494.